Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 60, NWS Philadelphia/Mount Holly

August 27, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2003, 8:50 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2003, 8:50 PM EDT (00:50 UTC)
Expired
Aug 27, 2003, 10:15 PM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 6:00 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 27, 6:00 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT WED AUG 27 2003

WORKING ON MINOR UPDATE TO ADD CHC POPS TO CHESTER CTY PA THRU THE
EVE...GIVEN PRESENT RADAR TRENDS TO OUR W.

KRAUS

------------------------------
PREVIOUSLY...

BUSY EARLY AFTERNOON IN AND AROUND THE PHILADELPHIA METRO AREA WITH
A SMALL CLUSTER OF STORMS WHICH QUICKLY INTENSIFIED TO SEVERE
LEVELS. STORMS WERE MOVING AT 50 MPH AS MIDLEVEL FLOW INCREASED
SOME. REFER TO LOCAL STORM REPORT (PHLLSRPHI) FOR MORE DETAILS ON
DAMAGE REPORTS FROM TODAYS STORMS. COLD FRONT WILL CONTINUE TO DROP
SOUTHEASTWARD THIS EVENING. ATMOSPHERE STILL FAIRLY UNSTABLE AHEAD
OF FRONT...THEREFORE WE WILL CARRY A CHANCE OF SHOWERS/THUNDERSTORMS
THIS EVENING FROM PHILADELPHIA SOUTHWARD. NO MENTION OF
PRECIPITATION IN THE NORTHERN ZONES AND A SLIGHT CHANCE (HIDDEN 20
POP) ACROSS THE CENTRAL ZONES. IF SOMETHING POPS IN THE NORTH OR
CENTRAL PART OF THE CWA THIS EVENING...IT WILL BE HANDLED BY SHORT
TERM FORECASTS AS IT SHOULD REMAIN ISOLATED.

CURRENT MCS ORGANIZING OVER WESTERN PENNSYLVANIA/EASTERN OHIO INTO
WEST VIRGINIA SHOULD MOVE EASTWARD AND THEN TURN MORE SOUTHEASTWARD
ALONG EXISTING OUTFLOW BOUNDARY LAID DOWN FROM PREVIOUS CONVECTIVE
CLUSTER. THIS MAY GET INTO OUR DELMARVA REGION THIS EVENING...
THEREFORE CHANCE POPS HIGHEST IN THIS AREA THIS EVENING. STILL A
SLIGHT SEVERE POTENTIAL...MAINLY ACROSS THE DELMARVA ZONES AS
INSTABILITY IS HIGHER HERE THIS EVENING AS ATMOSPHERE WAS
UNDISTURBED FROM EARLIER CONVECTION. PATCHY FOG MAY OCCUR LATER
TONIGHT...HOWEVER SHOULD NOT BE WIDESPREAD ENOUGH...THEREFORE WILL
LEAVE OUT OF THE FORECAST.

HIGH PRESSURE WILL THEN BUILD DOWN FROM THE UPPER GREAT LAKES
THURSDAY. DEW POINTS WILL CONTINUE TO LOWER THURSDAY AS MIDLEVEL
DRYING OCCURS. IT SHOULD BE A NICE DAY THURSDAY AS THE
AFOREMENTIONED FRONT CLEARS THE REGION. THIS HIGH PRESSURE SYSTEM
WILL SLIDE EAST SOUTHEAST THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD
FRONT ARRIVES LATER FRIDAY FROM THE WEST. THIS WILL LEAD TO AN
UNSETTLED (AT TIMES) HOLIDAY WEEKEND.

MORE HUMID CONDITIONS WILL BUILD BACK ACROSS THE REGION DURING
FRIDAY AS THE OVERALL FLOW SWINGS AROUND TO THE SOUTHWEST AHEAD OF
NEXT COLD FRONT. WE WILL BRING IN CHANCE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON AND CONTINUE RIGHT INTO SATURDAY
NIGHT. FRONT LOOKS TO STALL SATURDAY NIGHT/SUNDAY ACROSS THE
SOUTHERN ZONES. LOW PRESSURE WAVES ARE EXPECTED TO MOVE ALONG THIS
FRONT WITH THE WETTEST TIME FRAME (HEAVIEST PRECIPITATION) LOOKING
LIKE SUNDAY INTO SUNDAY NIGHT. HOLIDAY WEEKEND SHOULD NOT BE A TOTAL
WASHOUT...HOWEVER THERE WILL BE TIMES WITH SHOWERS AND STORMS.

IN THE EXTENDED (MONDAY THROUGH WEDNESDAY)...FRONT LINGERS NEAR THE
REGION AS SHORT WAVE ENERGY ROTATES ACROSS. TIMING OF ANY SHORT WAVE
ENERGY THIS FAR OUT IS TOUGH...THEREFORE WILL JUST WORD AS CHANCE OF
SHOWERS AND THUNDERSTORMS.

AS FOR TEMPERATURES...WENT ON THE HIGHER SIDE OF MOS NUMBERS FOR
THURSDAY AND FRIDAY. REST OF FORECAST IS A BLEND OF THE MOS GUIDANCE.

MARINE...ALL QUIET AS TO WINDS AND SEAS.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

GORSE
Hazardous weather outlook, Aug 27, 4:45 AM EDT, 16 hours 5 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY...
ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 27, 3:08 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT WED AUG 27 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 PM    READING                   PA   WIND DAMAGE
08/27/03   BERKS                          OFFICE OF EMERGENCY
                                          MANAGEMENT(OEM) REPORTS
                                          TREES DOWN. TREES ALSO
                                          DOWN IN EXETER AND
                                          WERNERSVILLE.

0102 PM    PLYMOUTH TOWNSHIP         PA   WIND DAMAGE
08/27/03   MONTGOMERY                     OEM REPORTS TREES DOWN.

0130 PM    BENSALEM                  PA   WIND DAMAGE
08/27/03   BUCKS                          OEM REPORTS TREES
                                          DOWN...WINDS ESTIMATED AT
                                          65 MPH. NWS SPOTTER
                                          REPORTS PART OF A ROOF
                                          TAKEN OFF OF AN AC MOORE
                                          STORE.

0130 PM    NORTHERN PORTION          NJ   WIND DAMAGE
08/27/03   BURLINGTON                     OEM REPORTS TREES AND
                                          WIRES DOWN. NWS SPOTTER
                                          REPORTS A HOUSE PORCH WAS
                                          DAMAGED IN ARNEYTOWN.

0140 PM    YARDVILLE                 NJ   WIND DAMAGE
08/27/03   MERCER                         NWS SPOTTER REPORTS LARGE
                                          TREE LIMBS DOWN.

0145 PM    ALLENTOWN                 NJ   WIND DAMAGE
08/27/03   MONMOUTH                       OEM REPORTS POWER LINES
                                          DOWN.

0200 PM    JACKSON                   NJ   WIND DAMAGE
08/27/03   OCEAN                          OEM REPORTS TREES DOWN.
Special weather statement, Aug 27, 5:38 PM EDT, 3 hours 12 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071-
272330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT WED AUG 27 2003

...MORE THUNDERSTORMS APPROACHING FROM THE WEST INTO THE EVENING...

AT 530 PM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS MOVING RAPIDLY EAST ALONG AND JUST SOUTH OF THE
PENNSYLVANIA MARYLAND BORDER. AT THEIR PRESENT PACE...THESE STORMS
COULD REACH THE DELMARVA PENINSULA AND EXTREME SOUTHEASTERN
PENNSYLVANIA AROUND 7 PM...AND EXTREME SOUTHERN NEW JERSEY BY 730 PM.

MUCH LIKE THE STORMS OF LAST EVENING AND EARLIER TODAY...SOME OF
THESE STORMS WERE PRODUCING DAMAGING WIND...HAIL...LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING.

WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN
SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT
YET FURTHER TO THE EAST.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...
FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM
WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA.

KRAUS
Special weather statement, Aug 27, 7:20 PM EDT, 1 hour 30 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071-
280100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT WED AUG 27 2003

...THUNDERSTORMS MOVING IN FROM THE WEST...

AT 715 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS
MOVING RAPIDLY EAST THROUGH THE BALTIMORE AND WASHINGTON AREAS
TOWARD THE UPPER DELMARVA PENINSULA. THESE STORMS WILL SPREAD EAST
THROUGH NORTHEASTERN MARYLAND AND DELAWARE BETWEEN NOW AND 9 PM...
AND INTO EXTREME SOUTHERN NEW JERSEY BY 9 PM AS WELL. OTHER STORMS
MAY REACH INTO EXTREME SOUTHEASTERN PENNSYLVANIA AFTER 8 PM.

ALL OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...
HAIL...AND FREQUENT LIGHTNING. IF YOU ARE OUTDOORS...BE PREPARED TO
SEEK SAFE SHELTER INDOORS QUICKLY...AS SOME OF THE STORMS ARE MOVING
EAST AT ABOUT 50 MPH.

WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN
SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT
YET FURTHER TO THE EAST.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...
FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM
WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA.

KRAUS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:19 PM EDTSpecial Marine WarningPHI116 min
Aug 27, 8:50 PM EDTSpecial Marine WarningPHI85 min
Aug 27, 8:50 PM EDTSpecial Marine WarningPHI85 min
Aug 27, 10:10 PM EDTSpecial Marine WarningPHI65 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.